Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2002, 8:53 PM CST for Alcorn County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2002, 8:53 PM CST (02:53 UTC)
- Expired
- Mar 15, 2002, 9:15 PM CST
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Alcorn County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 160253 SVRMEM MSC003-160315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CST FRI MAR 15 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 915 PM CST. * AT 850 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF THEO...MOVING NORTHEAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 915 PM CST INCLUDE... THEO... WENASOGA... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3490 8882 3477 8879 3501 8845 3502 8873
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:20 PM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Mar 15, 3:20 PM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CST FRI MAR 15 2002 COLD FRONT STRETCHING FROM MISSOURI BOOTHEEL THROUGH SOUTHWEST ARKANSAS. SURFACE LOW WILL MOVE ALONG THE FRONT. THUNDERSTORMS ARE DEVELOPING ALONG AND BEHIND THE FRONT. SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. FRONT WILL MOVE THROUGH THE MID SOUTH BY 12Z. WEAK HIGH PRESSURE AND COOLER TEMPS WL MOVE IN FOR SATURDAY. BY SATURDAY NIGHT AN IMPULSE IN THE FAST MOVING SOUTHWEST FLOW DRAGS THE FRONT BACK NORTH RESULTING IN THE CHANCE FOR RAIN. PRECIPITATION WILL MOVE OUT EARLY SUN BEFORE ANOTHER IMPULSE RESULTS IN MORE RAIN SUN NIGHT INTO THE EARLY PART OF NEXT WEEK. TEMPERATURES WILL REMAIN MILD THOUGH. .MEG...NONE.
In the hours before
Local storm report, Mar 15, 8:14 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM OXFORD MS 1.00 INCH HAIL
03/15/02 LAFAYETTE QUARTER (ONE INCH) SIZE
HAIL. REPORTED BY
SPOTTER.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:36 PM CST | Severe Thunderstorm Warning | MEG | Lafayette | 39 min |
| Mar 15, 8:05 PM CST | Severe Thunderstorm Warning | MEG | Union | 25 min |
| Mar 15, 8:23 PM CST | Severe Thunderstorm Warning | MEG | Benton | 37 min |
| Mar 16, 3:13 PM CST | Severe Thunderstorm Warning | MEG | Marshall, Tate | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.